MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn provided by the customer.Visual inspection was performed.The retaining clip, the coil introducer and the plunger were returned for this compliant, the main coil was not returned.The plunger was returned inside the coil introducer.No damages were found in the device.
 
Event or Problem Description
Reportable based on device analysis completed on 30apr2020.It was reported that the coil failed to separate.The target lesion area was located in the fundus of the stomach.A 3mm/3.3mm vortx-18 diamond embolic was selected for use.During the procedure, coil deployment failed.The device was removed all together with the catheter.The procedure was completed with another of the same device.No complications reported.However, device analysis revealed that the main coil was not returned.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2020.It was reported that the coil failed to separate.The target lesion area was located in the fundus of the stomach.A 3mm/3.3mm vortx-18 diamond embolic was selected for use.During the procedure, coil deployment failed.The device was removed all together with the catheter.The procedure was completed with another of the same device.No complications reported.However, device analysis revealed that the main coil was not returned.It was further reported that the coil was scrapped by the physician after it was completely removed from the patient.
 
Additional Manufacturer Narrative

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10026037
Report Number2134265-2020-06034
Device Sequence Number2937903
Product Code KRD
UDI-Device Identifier08714729324874
UDI-Public08714729324874
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0023132354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight68